Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 30, 2014, 3:40 PM EDT for Lee County, Georgia. It took effect at May 1, 2014, 11:00 PM EDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 3:40 PM EDT (19:40 UTC)
- In effect from
- May 1, 2014, 11:00 PM EDT
- Expired
- May 4, 2014, 2:00 PM EDT
- In force
- 63 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 11.32 ft at May 4, 2014, 8:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638 WGUS42 KTAE 301940 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT WED APR 30 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY AFFECTING LEE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC177-011940- /O.NEW.KTAE.FL.W.0074.140502T0300Z-140504T1800Z/ /DSNG1.1.ER.140502T0300Z.140503T0000Z.140504T1200Z.NO/ 340 PM EDT WED APR 30 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY. * FROM THURSDAY EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM WEDNESDAY THE STAGE WAS 9.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 13.3 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING BEGINS AT DAWSON. FLOODING MAY ALSO AFFECT AREAS DOWNSTREAM NEAR LEESBURG. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
1 follow-up statement
755 WGUS82 KTAE 010317 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1117 PM EDT WED APR 30 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY AFFECTING LEE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && GAC177-010347- /O.CAN.KTAE.FL.W.0074.000000T0000Z-140504T1800Z/ /DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1117 PM EDT WED APR 30 2014 THE FLOOD WARNING IS CANCELLED FOR THE KINCHAFOONEE CREEK NEAR 11 E OF DAWSON AT PINEWOOD RD IN LEE COUNTY. * AT 10:45 PM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.6 FEET SATURDAY MORNING. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:12 PM EDT, 28 minutes earlier.
Area forecast discussion, Apr 30, 3:12 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT Wed Apr 30 2014
.Near Term [Through Tonight]...
The 18 UTC regional surface analysis showed a cold front
approaching Southeast AL and the FL Panhandle from the west. Vapor
imagery and upper air data showed a large, slow-moving mid-upper
tropospheric low centered over IA, with multiple short wave
troughs rotating through the broader trough. The large MCS that
brought torrential rain to our area today has weakened and moved
offshore, though we continue to get light to moderate rain with
isolated thunderstorms. This should keep the heaviest rain
offshore, but we will maintain part of our flash flood watch
overnight because of all the standing water (especially in the FL
Panhandle) and expected 1 to inches of additional rain. There have
also been some reports of strong wind gusts (30-40 MPH) in the
wake of the MCS (yet another wake low), so we have a Wind Advisory
through late afternoon, as these events are usually short-lived.
Fortunately the PoP/QPF will be lower west of a line from Albany
to Cape San Blas, so the area that got heavy rain today should
have some time to recover.
.Short Term [Thursday Through Friday Night]...
The aforementioned cold front will move slowly east through our
forecast tonight and early Thursday, then stall just to our east.
Thus we will continue with above-average PoPs/QPF through Friday
night. The greatest chance for heavier rain will be across North
FL and South Central GA, though it's unlikely to be nearly as
heavy as what we've seen today. The threat of severe storms
appears low, given the cloud cover and rain which will tend to
limit CAPE.
.Long Term [Saturday Through Wednesday]...
A ridging pattern begins to build in on Saturday bringing diminished
rain chances for the rest of the period. The surface high pressure
will steadily slide east until Monday when it stalls over our area,
allowing for clear skies and light winds for the beginning of next
week. Highs will top out in the upper 80s and lows will be in the
mid to lower 60s.
&&
.Aviation...
[Through 18Z Thursday] A cold front will push slowly through the
region late tonight into midday Thursday. Scattered showers and
thunderstorms will affect the terminals through 12Z except at KDHN
where convection has cleared the area. Overall coverage will
diminish after 12Z Thursday except at KVLD where activity will
extend until 18Z Thursday. Cigs will remain vfr/mvfr except in
stronger convection through 12Z... with gradually improving
conditions after 15z. There may be a period of IFR cigs at KDHN
and KTLH around sunrise. Obstructions to vsby will be reduced to
3mi or less in tstms...however no significant areas of fog are
expected overnight.
&&
.Marine...
Winds and seas were rather high this afternoon from the MCS, but
they will be subsiding tonight and Thursday as the pressure
pattern returns to the synoptic flow. They will increase on Friday
as a weak low develops in the Gulf and moves northeast.
&&
.Fire Weather...
No concerns.
&&
.Hydrology...
Heavy rain is still falling throughout much of the region as a slow
moving cold front pushes through. Rainfall totals in the FL
panhandle, southeast AL, and western GA counties are in the 6-8 inch
range with isolated areas around 10 inches. The rest of the area has
already seen 4-6 inches with more heavy rain this afternoon. Another
2-4 inches is expected. The rain is just moving into extreme eastern
counties in the region.
Local rivers are rising quickly as it continues to rain. Several
rivers are expected to reach minor flood stage over the next couple
of days. A few will reach moderate flood stage and the
Choctawhatchee River near Bruce will reach major flood stage. Most
of the rivers will crest by this weekend and begin to fall slowly.
The most up-to-date river forecast information can always be found
on our AHPS page (below).
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 66 75 55 70 51 / 60 50 40 60 40
Panama City 63 72 58 69 56 / 50 40 40 50 30
Dothan 58 73 53 73 54 / 40 30 30 40 20
Albany 62 75 54 73 52 / 50 30 30 40 20
Valdosta 67 77 55 70 52 / 50 50 40 60 40
Cross City 69 82 62 73 57 / 40 50 40 60 50
Apalachicola 66 73 59 68 57 / 60 40 50 60 50
&&
.TAE Watches/Warnings/Advisories...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Inland Bay-Inland Franklin-Inland Gulf-
Inland Wakulla-Jackson-Leon-Liberty-South Walton-Washington.
Wind Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Wakulla-Inland Walton-
Jackson-Leon-Liberty-South Walton-Washington.
High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Thursday morning for Decatur-Grady-
Seminole-Thomas.
Wind Advisory until 6 PM EDT this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 5 PM CDT this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...FOURNIER
SHORT TERM...FOURNIER
LONG TERM...FOURNIER/HELLER
AVIATION...HOLLINGSWORTH
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Apr 30, 11:15 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1115 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM HAIL N SKIPPERVILLE 31.56N 85.55W
04/30/2014 E0.88 INCH DALE AL PUBLIC
NICKEL SIZED HAIL REPORTED IN SKIPPERVILLE, AL.
&&
EHLocal storm report, Apr 30, 11:39 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1139 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TORNADO 3 ESE JACOBS 30.88N 85.36W
04/30/2014 JACKSON FL EMERGENCY MNGR
NUMEROUS TREES SNAPPED IN HALF NEAR THE INTERSECTION OF
HIGHWAY 231 AND COUNTY ROAD 162 EAST.
&&
EHLocal storm report, Apr 30, 11:58 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM HAIL ARITON 31.60N 85.71W
04/30/2014 M1.00 INCH DALE AL TRAINED SPOTTER
FACEBOOK PICTURE WITH HAIL STONE AND A QUARTER.
&&
FOURNIERLocal storm report, Apr 30, 12:45 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM TORNADO 3 NNW RICHTER CROSSROAD 30.88N 85.52W
04/30/2014 JACKSON FL EMERGENCY MNGR
ONE HOUSE COMPLETELY DESTORYED AT THE INTERSECTION OF 77
AND TRI COUNTY ROAD. ANOTHER HOME ON TRI COUNTY ROAD WITH
ROOF DAMAGE.
&&
EHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:26 AM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 64 min |
| Apr 30, 3:29 AM EDT | Tornado Warning | TAE | Seminole | 31 min |
| Apr 30, 3:52 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 53 min |
| Apr 30, 4:03 AM EDT | Severe Thunderstorm Warning | TAE | Decatur | 57 min |
| Apr 30, 4:08 AM EDT | Tornado Warning | TAE | Miller | 37 min |
| Apr 30, 4:41 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell | 64 min |
| Apr 30, 1:05 PM EDT | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 5 hr |
| Apr 30, 1:49 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 26 min |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.